MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VACCESS; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. VACCESS; PTA BALLOON DILATATION CATHETER
Catalog Number VA80104
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.Section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent an angioplasty procedure using the vaccess pta balloon.During the procedure, the balloon allegedly got stuck in sheath.It was further reported that the balloon could not be removed.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed and this lot met all release criteria.Investigation summary: one vaccess pta catheter returned for evaluation.Upon visual inspection, the device was received loaded within an unknown sheath.The balloon was bloody and received uninflated.No anomalies noted to the y-body.During functional testing, the sheath was retracted proximal of the balloon catheter and blood clot, and residue were noted on the catheter.Then an attempt was made to pull the pta device proximally from the sheath but was not possible due to the prolapse at the distal end.Using an in-house presto inflation device the balloon was inflated to np.Balloon was deflated and took a flat shape.A second attempt was made to pull the pta catheter proximally, but this time would not pass the distal end of the balloon where the previous prolapse was present.The returned sheath could not be removed, and further functional testing was not performed.Therefore, the investigation is confirmed for the reported sheath removal issue as prolapsing was also noted to the balloon, which would have been caused removal difficulties and attempts to remove the sheath was unsuccessful.A definitive root cause for the reported sheath removal difficulty could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.D2b (dqy; lit), d4 (unique identifier (udi) #), g3, h6 (method, result, conclusion).Section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
VACCESS
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key23346908
Report Number2020394-2025-01717
Device Sequence Number18080253
Product Code LIT
UDI-Device Identifier00801741121258
UDI-Public(01)00801741121258(11)250415(17)280416(10)93RK0101
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K111850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVA80104
Device Lot Number93RK0101
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2025
Supplement Date Received by Manufacturer12/03/2025
Initial Report FDA Received Date10/21/2025
Supplement Report FDA Received Date12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown